Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 9, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Jan 19, 2009, 3:06 AM EST for Flagler County, Nassau County, Florida. It took effect at Jan 19, 2009, 12:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2009, 3:06 AM EST (08:06 UTC)
- In effect from
- Jan 19, 2009, 12:00 PM EST
- Expired
- Jan 19, 2009, 5:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
Counties Flagler County, FL, Nassau County, FL
The radar
The Jacksonville radar (KJAX), 52 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 190806 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 306 AM EST MON JAN 19 2009 FLZ024-025-032-033-037-038-040-192030- /O.NEW.KJAX.FW.W.0009.090119T1700Z-090119T2200Z/ /O.NEW.KJAX.FW.A.0009.090120T1600Z-090120T2300Z/ NASSAU-DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER-MARION- 306 AM EST MON JAN 19 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON FOR WINDS AND HIGH DISPERSIONS COMBINED WITH LOW RH... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR STRONG WINDS...HIGH DISPERSIONS AND LOW RH... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. SUSTAINED WINDS WILL INCREASE TO 15 MPH WITH HIGHER GUSTS AND THE MINIMUM RELATIVE HUMIDITY IS EXPECTED TO FALL TO NEAR 30 PERCENT THIS AFTERNOON. IN ADDITION...HIGH DISPERSIONS ARE EXPECTED. ON TUESDAY...SUSTAINED WESTERLY WINDS WILL BE 15 TO 20 MPH AND RHS WILL DROP TO 25 PERCENT. HIGH DISPERSIONS ARE EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ GAZ132>136-149>154-162>166-192030- /O.NEW.KJAX.FW.A.0009.090120T1700Z-090120T2200Z/ COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE- BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON- INLAND CAMDEN-COASTAL CAMDEN- 306 AM EST MON JAN 19 2009 ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR STRONG AND GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON. SUSTAINED WESTERLY WINDS WILL INCREASE TO AROUND 20 MPH WITH GUSTS TO 25 MPH. STRONG WINDS COMBINED WITH MINIMUM RELATIVE HUMIDITY NEAR 25 PERCENT HAVE PROMPTED A FIRE WEATHER WATCH FOR TUESDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ020>023-030-031-035-036-192030- /O.NEW.KJAX.FW.A.0009.090120T1600Z-090120T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- 306 AM EST MON JAN 19 2009 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR STRONG WINDS...HIGH DISPERSIONS AND LOW RH... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. ON TUESDAY...SUSTAINED WESTERLY WINDS WILL BE 15 TO 20 MPH AND RHS WILL DROP TO NEAR 25 PERCENT. HIGH DISPERSIONS ARE EXPECTED. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ MKT
1 follow-up statement
000 WWUS82 KJAX 191923 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 223 PM EST MON JAN 19 2009 FLZ024-025-032-033-037-038-040-201200- /O.UPG.KJAX.FW.A.0009.090120T1600Z-090120T2300Z/ /O.NEW.KJAX.FW.W.0010.090120T1600Z-090120T2300Z/ /O.CON.KJAX.FW.W.0009.000000T0000Z-090119T2200Z/ NASSAU-DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER-MARION- 223 PM EST MON JAN 19 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON DUE TO LOW RH AND WINDS... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST TUESDAY DUE TO LOW RH AND WINDS... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. SUSTAINED WINDS WILL CONTINUE AT 15 TO 20 MPH WITH HIGHER GUSTS ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES NEAR 30 PERCENT THIS AFTERNOON. IN ADDITION...HIGH DISPERSIONS ARE EXPECTED. ON TUESDAY...SUSTAINED WESTERLY WINDS WILL BE 15 TO 20 MPH AND RHS WILL DROP TO 25 PERCENT. HIGH DISPERSIONS ARE AGAIN EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ020>023-030-031-035-036-201200- /O.UPG.KJAX.FW.A.0009.090120T1600Z-090120T2300Z/ /O.NEW.KJAX.FW.W.0010.090120T1600Z-090120T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- 223 PM EST MON JAN 19 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST TUESDAY DUE TO LOW RH AND WINDS... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. ON TUESDAY...SUSTAINED WESTERLY WINDS WILL BE 15 TO 20 MPH AND RHS WILL DROP TO NEAR 25 PERCENT. HIGH DISPERSIONS ARE ALSO EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ GAZ132>136-149>154-162>166-201200- /O.UPG.KJAX.FW.A.0009.090120T1700Z-090120T2200Z/ /O.NEW.KJAX.FW.W.0010.090120T1700Z-090120T2200Z/ COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE- BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON- INLAND CAMDEN-COASTAL CAMDEN- 223 PM EST MON JAN 19 2009 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM EST TUESDAY DUE TO LOW RH AND WINDS... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM EST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SUSTAINED WESTERLY WINDS WILL INCREASE TO AROUND 20 MPH WITH GUSTS TO 25 MPH. STRONG WINDS COMBINED WITH MINIMUM RELATIVE HUMIDITY NEAR 25 PERCENT WILL LEAD TO LONG DURATION RED FLAG CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jan 18, 9:05 PM EST, 6 hours 1 minute earlier.
Area forecast discussion, Jan 18, 9:05 PM EST, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
905 PM EST SUN JAN 18 2009
.UPDATE...BROKEN LINE OF RAIN SHOWERS ADVANCING SLOWLY EAST ACROSS
THE AREA THIS EVENING IS RAPIDLY WEAKENING. MOST OF THIS ACTIVITY IS
NOW LIGHT WITH ONLY MINIMAL RAINFALL EXPECTED THROUGH THE REMAINDER
OF THE NIGHT. MOST LOCATIONS GOING FORWARD WILL ONLY RECEIVE TRACE
AMOUNTS IF ANYTHING AT ALL. COOLER AIR WILL FILTER IN OVERNIGHT BUT
TEMPS WILL ONLY DROP INTO THE 40S TONIGHT...RIGHT AROUND NORMAL
VALUES. MAX TEMPS ON MONDAY WILL BE SEVERAL DEGREES LOWER THAN
TODAYS MILD WEATHER BUT MOST LOCATIONS WILL STILL CLIMB INTO THE
60S...AGAIN RIGHT AROUND NORMAL VALUES. WILL GO AHEAD AND ISSUE AN
UPDATE TO START TAPERING BACK ON POPS THIS EVENING.
&&
.AVIATION...CIGS AND VSBYS WILL BE PROBLEMATIC OVERNIGHT. MAY SEE
SOME FOG AT TAF SITES AS SFC WINDS DROP OFF. HAVE KEPT VSBYS
IN THE MVFR RANGE FOR NOW WITH SOME TEMPO IFR CIGS. RECENT RAIN
AREAS MAY HAVE A BETTER SHOT AT FOG...MAINLY NW OF TAF SITES.
&&
.MARINE...WILL LIKE GO AHEAD AND HOIST A SMALL CRAFT ADVISORY FOR
THE NEAR SHORE S LEG AS WINDS ARE SOLIDLY IN ADVISORY RANGE
OFFSHORE. OTHERWISE...LITTLE CHANGE TO ONGOING PACKAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 37 56 32 46 / 10 0 10 10
SSI 42 58 35 47 / 50 0 10 10
JAX 42 62 35 49 / 60 0 10 10
SGJ 46 64 39 50 / 50 0 20 20
GNV 43 64 37 50 / 60 0 20 20
OCF 45 66 40 52 / 50 0 20 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM WED FOR ALTAMAHA SOUND GA TO
FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 4 AM MON FOR ALTAMAHA SOUND GA
TO ST AUGUSTINE FL OUT 20 NM.
&&
SHULER/CARROLL/WALKERHazardous weather outlook, Jan 19, 12:43 AM EST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1243 AM EST MON JAN 19 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-191100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1243 AM EST MON JAN 19 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ONGOING OR RECENT RAINS WILL PROMOTE AREAS OF FOG DEVELOPMENT WITH VISIBILITIES GENERALLY LOWERING TO BETWEEN 3 AND 5 MILES...WITH LOCALIZED LOWER VISIBILITIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ...HARD FREEZE POSSIBLE WEDNESDAY AND THURSDAY MORNINGS... A SERIES OF COLD FRONTS WILL REINFORCE THE COLD AIRMASS OVER THE AREA MONDAY AND TUESDAY. A HARD FREEZE IS POSSIBLE MAINLY OVER INLAND COUNTIES WEDNESDAY AND THURSDAY MORNINGS. A WIND CHILL ADVISORY MAY ALSO BE NEEDED WEDNESDAY MORNING. ALL INTERESTS SHOULD MONITOR THE LATEST FORECAST PRODUCTS FOR MORE INFORMATION ON THIS EXPECTED FREEZE EVENT. DRY CONDITIONS WEDNESDAY AND THURSDAY MAY CREATE AN ELEVATED FIRE DANGER IN NORTHEAST FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:06 AM EST | Fire Weather Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 11 hr |
| Jan 19, 4:19 AM EST | Freeze Watch | JAX | Flagler | 23 hr |
| Jan 19, 4:19 AM EST | Hard Freeze Watch | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 23 hr |
| Jan 19, 5:16 AM EST | Dense Fog Advisory | JAX | Baker, Bradford, Gilchrist, Suwannee, Union | 4 hr |
| Jan 19, 2:23 PM EST | Red Flag Warning | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 28 hr |
| Jan 19, 2:27 PM EST | Gale Warning | JAX | 23 hr | |
| Jan 19, 2:27 PM EST | Small Craft Advisory | JAX | 46 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.